klonopin withdrawal

Discussion in 'Fibromyalgia Main Forum' started by bpmwriter, Oct 13, 2005.

  1. bpmwriter

    bpmwriter New Member


    what are the symptoms of klonopin withdrawal? also, are you more likely to experience this if you've been on it for a long time and/or take a higher dose?? i take .5 mg at night with an occassional bump to 1 or rarely 1.5 mg.

    eddie
  2. Rosiebud

    Rosiebud New Member

    I dont think it matters how long you are on klonopin, you have to wean yourself off slowly.

    I was on a low dose for only a matter of a month or 5 weeks and had to wean myself off slowly, I think I took the same amount of time to wean myself off.

    love
    Rosie
  3. Tigger57

    Tigger57 New Member

    I ran out of them and HOPEFULLY am getting my prescription filled today. I've been very anxious and it feels like a constant panic attack. I also find that I "twitch" when I start to go to sleep... I never know which muscle is going to twitch... that is a horrible feeling.

    I've also read it can trigger seizures.

    Good luck.
    Tigger
  4. mariee

    mariee Member

    My doctor helped w.draw from Ativan...same type of thing.
    A very slow process. I experienced some w.drawal symptoms, but I could deal w. them.
    One doc told me to come off of it in 10 days, and I ended up in ER via ambulance- one big mess. So take it slow.
    So a search for benzo withdrawals on the web. Good advice.
    Take it slow. You will be successful
    BTW, some of wdrawal symptoms mimic FM, so I gave it a lot of time to know what was up.
  5. Empower

    Empower New Member

    When I was taking Klonopin on a regular basis I was SO worried about the withrdrawal

    I took it VERY slow and had no problems

    I would cut the pill and stay at a size for like a week, next week cut the pill even smaller and so on

    Be sure to follow your doctors instructions, although I always favor on the MORE CAUTIOUS side than the doctor
  6. bpmwriter

    bpmwriter New Member


    i'm trying again. i found my klonopin use had crept up from .5 mg to 1.5 mg a night to get to sleep, so i'm trying again to wean myself down. preparing to either go back on lexapro or lyrica so i won't need a benzo for sleep. i'm already waking earlier, though strangely no problem getting to sleep. anyone experienced increased PAIN weaning off klonopin? i woke up with shoulder pain this morning and almost never get upper body pains, mostly back and legs. ugh, the things we put ourselves through for a little relief.

    eddie
  7. elsa

    elsa New Member

    Look up Mikie's posts ... She wanted to stop taking klonopin sometime back. Felt like it wasn't working for her anymore.

    She had a good plan for titrating down .... In the end though she found her overall life was better with klonopin in it and decided to continue taking it.

    If it were me I would take klonopin any day of the week over anti-depressants. These are not harmless drugs and they too develope physical dependence and tolerance. They just don't have near the same amount of bad press as klonopin and others do.

    Everyone who takes AD's will have to titrate down slowly ... the brain got used to the extra neurotransmitter help and freaks if the AD is withdrawn too swiftly.

    I am not against AD's ... they have literally saved my dear friend's life whose depression was overwhelming her. I just have a problem with doctors going for the AD pad instead of an older medication that was created for the specific problem ....

    The arguement that the AD won't cause physical problems and the other drug will is BS. In truth ... The DEA doesn't have a problem with AD's ... which means the doctor doesn't have a problem with AD's ....

    Anyway, look up Mikie's post. She had very clear steps to withdraw from klonopin treatment and even kept the thread updated on how she was doing on every step.

    Take care,

    Elsa
  8. bpmwriter

    bpmwriter New Member


    i remember mikie's post regarding her attempts to wean down on klonopin. i think i'll go back to 1 mg until i make a final decision on the lexapro or the lyrica. i had another reason i was weaning down; i ordered neurotransmitter testing, there's a kit on the way. the less meds that might mess with my baseline results, the better. i'm hoping the testing helps me make an informed decision on which med(s) are best for me. i'm not thrilled about going back on the lexapro, but i was feeling so much better on it. like any AD, i felt a little flat emotionally, but pain, sleep, anxiety, even digestion we're all better; it didn't happen overnight, but over the course of about six months. we've got serotonin receptors all over our body and most of us are deficient. a low dose AD along with targeted amino acid therapy is where i'm at right now. at the moment, my search for answers is completely focuesed on the brain. just thinking out loud :)

    eddie
  9. Mikie

    Mikie Moderator

    I can't remember for sure how I decreased my dose, but it wasn't gradual enough. I've heard that most people do well by cutting back by 1/4 of a tablet each month. I did it much faster. When I got to .5 mg. instead of my usual 1 mg. dose, I was feeling edgy and knew I had to either go back on it or cut down more slowly. Because I do so well on the Klonopin, I decided to go back on it.

    By cutting back, I was able to stay at 1 mg. If I hadn't cut back for a while, I would have had to increase the dose and I didn't want to do that. If the present dose stops working for me, I will decrease again and then go back. Someone here posted that that's the way to stay at the same dose. I've been on this dose for several years, so tolerance to it is slow.

    As for the pain, yes, Klonopin does help with pain signals in the brain. The longer one takes it, the better it seems to work for pain. I didn't start taking it for pain; I took it to stop the seizure activity so I could sleep. I get good restful sleep with the Klonopin. It helps greatly with anxiety/panic attacks, sensory overload, muscle spasms, and tinnitus for me. If I didn't take it, the ringing in my ears would be so bad at bedtime that I would not be able to sleep.

    Good luck with whatever you decide to do. I agree with Elsa's assessment regarding AD's versus benzos.

    Love, Mikie
  10. elsa

    elsa New Member

    I am a big believer in amino acid therapy for treatment. I liked taking the ingredients my body needed to make it's own and I did see benefit.

    As you know, I am one of the ones in which tramadol does great things for .... and it influences serotonin and norepinephrine as one of it's ancillary benefits. Because of this, I didn't add any 5-HTP to my amino acid protocol.

    Mucana Pruriens is a great dopamine influencer .... the "feel good, energy" neuro .... and l-tyrosine is great for mental, cognitive function. L-carnotine and l-carnosine were in my group too.

    Today I only take carnosine and tyrosine. A ND helped get me on the right track. Testing the levels is an excellent idea and many health related issues benefit from this type treatment .... not just fibro and CFS.

    You can google amino acid therapy and testing .... many excellent sites will come up for more info. Good luck on your new approach. For me, it was one of many approaches I put together .... like pieces to a puzzle. Once done, remission started to take shape.

    Elsa

    PS ... You can put my name in the above search. I posted on this topic a while back. I listed the differant neuros and what they do for us ... what supplementing with them can achieve.
  11. elsa

    elsa New Member

    Bump ....
  12. Sceptical

    Sceptical New Member

    I like it and I am not aware of any available alternative. L-theanin stimulates me......<BR>
    adam